Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Thailand help again.
May 25, 2002

Dear Dr. Young & AO, Thanks for the advice re: the red cross. As it stands my counts are cd4=378 and vl=49000. I'm not sure where to start with all this...although I will ask to see a counselor. I read in the local news that Thailand has their own (1 pill)generic version for Stavudine 30-40 mg, Lamivudine 150 mg and Nevirapine 200 mg and the cost is about 46cents per tablet. Dr., would this be considered a good start for me ? is a big issue, but I don't want to risk health for necessarily. You guys are great !! Thanks again !!

Response from Dr. Young

Thanks for your comments.

A key question would be just how long you will be abroad in Thailand-- if it is going to be say, greater than one year, then starting therapy there makes sense. However, should the time to return be shorter, one option might be to simply wait until you return.

Your CD4 count and viral load place you in a range where therapy will likely be recommended in the near term (some might recommend starting right away), though need not be an emergent decision.

As for the Thai coformulated medication-- this should be a very potent and well tolerated regimen; the cost clearly looks favorable.

The best thing to do, should you decide to start is to find every way possible to maximize your adherence. This is probably the largest single factor in determining the durabiility and success of a regimen.

Good luck, BY



Previous
mitochondrial toxicity
Next
sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement